Alert archive / Puerto Rico / Flash Flood Warnings in 2008

Flash Flood Warning 20, NWS JSJ

June 8, 2008

NWS JSJ issued this flash flood warning at Jun 8, 2008, 8:48 PM CDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2008, 8:48 PM CDT (01:48 UTC)
Expired
Jun 8, 2008, 10:45 PM CDT
In force
117 min
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 090151
FFWSJU
PRC013-027-065-071-081-083-115-131-141-090345-
/O.NEW.TJSJ.FF.W.0020.080609T0148Z-080609T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
948 PM AST SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     ISABELA
     QUEBRADILLAS
     SAN SEBASTIAN
     UTUADO
     LAS MARIAS
     LARES
     CAMUY
     HATILLO
     ARECIBO

* UNTIL 1145 PM AST

* AT 932 PM AST...EMERGENCY MANAGEMENT OFFICIALS FROM ARECIBO        
  REPORTED FLASH FLOODING RESULTING IN FLOODED HOUSES IN             
  ARECIBO...AND MUDSLIDES IN HATILLO ALONG ROUTE 129 TO LARES.       
  HEAVY RAINS HAVE CONTINUED INTERMITTENTLY ACROSS MUCH OF THE       
  WARNED AREA SINCE SUNSET. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS 
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1846 6704 1845 6661 1825 6661 1822 6702
TIME...MOT...LOC 0148Z 180DEG 0KT 1830 6687

$$
1 follow-up statement
000 
WGCA72 TJSJ 090342
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1140 PM AST SUN JUN 8 2008

PRC013-027-065-071-081-083-115-131-141-090350-
/O.EXP.TJSJ.FF.W.0020.000000T0000Z-080609T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISABELA PR-QUEBRADILLAS PR-SAN SEBASTIAN PR-UTUADO PR-LAS MARIAS PR-
LARES PR-CAMUY PR-HATILLO PR-ARECIBO PR-
1140 PM AST SUN JUN 8 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM AST FOR ARECIBO...
HATILLO...CAMUY...LARES...LAS MARIAS...UTUADO...SAN SEBASTIAN...
QUEBRADILLAS AND ISABELA MUNICIPALITIES...

AT 1140 PM AST...SATELLITE IMAGERY INDICATED THAT THE SHOWERS AND 
THUNDERSTORMS THAT WERE AFFECTING THE WARNING AREA EARLIER HAS 
DIMINISHED OR MOVED OFF. ALTHOUGH BRIEF SHOWERS WILL LINGER ACROSS 
THESE AREAS DURING THE NEXT HOUR OR SO...NO ADDITIONAL PERSISTENT 
HEAVY RAINFALL OR NEW FLASH FLOODING IS EXPECTED. THEREFORE...THE 
FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE. 

LAT...LON 1846 6704 1845 6661 1825 6661 1822 6702
TIME...MOT...LOC 0340Z 180DEG 0KT 1830 6687

$$

AAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:18 PM CDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 8, 2:18 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
318 PM AST SUN JUN 8 2008

.DISCUSSION...THE WEAK TROPICAL WAVE SOUTH OF HISPANIOLA THIS
AFTERNOON...WILL CONTINUE TO MOVE WESTWARD AWAY FROM THE REGION AND
WITHOUT INFLUENCES ON THE LOCAL WEATHER. LATEST SATELLITE IMAGES AND
THE GFS MODEL GUIDANCE SUGGESTS THAT DRY AIR WILL ENCOMPASS THE
LOCAL ISLANDS BEHIND THE TROPICAL WAVE. THIS DRY AND RELATIVE STABLE
AIR MASS WILL PREVAIL ACROSS THE REGION UNTIL AT LEAST EARLY
THURSDAY...WHEN A TROPICAL WAVE ALONG 42 WEST THIS AFTERNOON...WILL
REACH THE REGION...INCREASING AGAIN THE CHANCES OF SHOWERS AND
THUNDERSTORMS. AS HIGH PRESSURE CONTINUE TO DEVELOP ACROSS THE
REGION UNTIL THE MIDDLE OF THE WEEK...THE LIMITED MOISTURE AVAILABLE
WILL COMBINE WITH THE EXPECTED STRONG DAYTIME HEATING AND LOCAL
ISLANDS EFFECTS TO PROMOTE THE DEVELOPMENT OF SCATTERED SHOWERS AND
A FEW THUNDERSTORMS ESPECIALLY DURING THE AFTERNOONS AND MAINLY
ACROSS THE WESTERN AND INTERIOR SECTIONS OF PUERTO RICO. NO
SIGNIFICANT PRECIPITATION IS EXPECTED ACROSS THE U.S. VIRGIN
ISLANDS.

&&

.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED ACROSS ALL OF THE
LOCAL TAF SITES THIS EVENING AND OVERNIGHT. FOR TOMORROW AFTERNOON
ONLY BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE NEAR TJBQ AND
TJMZ AS SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOP OVER
INLAND AND WEST PR AND DRIFT WEST NORTHWESTWARD ACROSS THIS AREA.
TNCM AND TKPK WILL REMAIN WITH MOSTLY VFR CONDITIONS DURING THE NEXT
24 HOURS...EXCEPT FOR BRIEF PERIODS OF LOCALLY BROKEN CEILINGS. IN
GENERAL...NO HAZARDOUS FLYING CONDITIONS ARE EXPECTED DURING THE
NEXT 24 HOURS. LATEST 12Z TJSJ SOUNDING INDICATED A SOUTHEASTERLY
WIND FLOW UP TO 15 KNOTS FROM THE SURFACE TO 5K FEET...A LIGHT BUT
MOSTLY EASTERLY WIND FLOW FROM 5K FEET TO AROUND 20K FEET AND A
SOUTHWESTERLY WIND FLOW UP TO 25 KNOTS ABOVE 20 K FEET.

&&

.MARINE...QUIET MARINE CONDITIONS WILL PREVAIL ACROSS THE REGIONAL
COASTAL WATERS WITH SEAS IN THE 2 TO 5 FOOT RANGE AND WINDS IN THE 5
TO 16 KNOTS RANGE THROUGH MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  86  75  86 /  20  20  40  40
STT  76  85  76  85 /  20  20  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

72/07/
Hazardous weather outlook, Jun 8, 4:12 AM CDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
512 AM AST SUN JUN 8 2008

AMZ710>750-PRZ001>013-091000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
512 AM AST SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ720-730-VIZ001-002-091000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
512 AM AST SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:55 PM CDTAreal Flood AdvisoryJSJ90 min

Nearby

Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.